Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 246, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 1997, 3:06 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1997, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 30, 1997, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302005 RRA SVRBNA TNC021-147-302100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT MON JUN 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...CHEATHAM COUNTY...ROBERTSON COUNTY AT 302 PM CDT A SEVERE THUNDERSTROM WAS LOCATED 15 MILES WEST NORTHWEST OF ASHLAND CITY MOVING EAST AT 25 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS NEAR 60 MPH ALONG WITH EXTREME LY HEAVY RAIN AND FREQUENT LIGHTNING. THIS STORM WILL MOVE CLOSE TO THE CITIES PLEASANT VIEW...SPRINGFIELD AND GREENBRIER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON JUN 30 1997 LARGE AREA OF SHWRS/TSTMS MOVG INTO WRN SXNS OF MID TN ATTM. AREA OF CONVECTION ALIGNS QUITE WELL WITH MAX INSTABILITY AXIS. CONVECTN WL OVRSPRD MUCH OF MID TN AND PLATEAU THIS AFTN AND THIS EVE AS H5 S/W CROSSES RGN. XPCT CONVECTN TO DWINDLE OVR WRN SXNS BY 23Z AND OVR BNA/COLUMBIA/PULASKI/SHELBYVILLE BY 01-02Z...AND PLATEAU SHORTLY AFTER MIDNIGHT. WOULD PREFER POPS ABV GUID THIS EVE. LWR-UPR RDG AMPLIFIES OVR LWR MS VLY TUE IN RESPONSE TO STRONG S/W MOVG INTO CNTRL/NRN PLAINS. ASSOCIATED SUBSIDENCE SHOULD LIMIT AFTN CONVECTN COMPARED TO PAST COUPLE OF DAYS BUT BLV SOME TSTMS WL FIRE ESP ALONG FAVORED OROGRAPHIC AREAS DUE TO RESIDUAL LOW LVL MSTR/AFTN HEATG. ATTM BLV POPS ARE TOO LOW FOR WED. OUTFLOW FROM XPCTD MCS DVLPMNT TUE AFTN SHOULD LIE ACRS SRN IL/CNTRL IN BY WED AM. GRIDDED DATA DEPICTS AXIS OF MDT INSTABILITY EXTDG FM SRN IL SEWD ACRS MID TN. FLOW ARD RDG AXIS ALONG MS RVR WOULD FAVOR CONT SEWD MOVMENT OF BNDRY. EXTRAPOLATION WOULD PLACE BNDRY IN VCNTY OF NRN MID TN DURG MAX HEATG. ATTENDANT MSTR WITH THE RMNS OF THE MCS ALONG WITH LOW LVL MSTR ALREADY IN PLACE OVR OUR RGN SHOULD BE SUFFICIENT TO ALLOW FOR DVLPMNT OD SCT CNVTN IN VCNTY OF BNDRY. 09 BNA 69/87/70/90 62-4
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 50 min |
| Jun 30, 2:15 PM CDT | Flash Flood Warning | OHX | Stewart | 2 hr |
| Jun 30, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 30, 4:57 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Jun 30, 5:29 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.